Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 1, 2004, 4:26 PM EDT for Duval County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 4:26 PM EDT (20:26 UTC)
- Expired
- May 1, 2004, 5:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 9 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 012026 SVRJAX FLC031-012115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 PM EDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 515 PM EDT * AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS OF 60 MPH LOCATED 4 MILES NORTHWEST OF DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSONVILLE INTERNATIONAL AT 430 PM EDT AND OCEANWAY AT 435 PM EDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3041 8180 3027 8166 3037 8147 3056 8162 $$ ENYEDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:00 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 1, 3:00 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SAT MAY 1 2004 .SHORT TERM (TONIGHT-TUES)...A LOOK AT THE SOUNDINGS INDICATE A JUICY AND UNSTABLE ATMOSPHERE WITH THE MEAN SFC-700 MB WIND SW NEAR 15 KNOTS. SHOULD SEE SCATTERED THUNDERSTORMS ERUPT ALONG THE PREVALENT WEST COAST SEA BREEZE FRONT THIS AFTERNOON INTO THE EARLY EVE....WITH A COLLISION WITH THE MUCH WEAKER EAST COAST SEA BREEZE FRONT NEAR THE I-95 CORRIDOR LATE AFTERNOON INTO THE EARLY EVENING. A FEW OF THESE STORMS WILL BE STRONG IN ESPECIALLY IN THIS AREA. HAVE GONE WITH EVENING POPS RANGING FROM 30 PCT TO THE WEST TO 50 PCT ALONG SE GA COAST. FOR LATE SUNDAY INTO EARLY MONDAY...SLIGHT RISK OF SEVERE WEATHER AS COLD FRONT AND ASSOCIATED SHORT WAVE TROUGH APPROACHES. WILL PROBABLY SEE SOME PRE-FRONTAL SQUALL MOVE THROUGH LATE SUNDAY OR EARLY MONDAY. CLEARING...COOLER AND DRIER FOR MONDAY NIGHT INTO TUESDAY. THE ETA MODEL IS FASTER WITH THE FRONT THAN THE GFS AND PRODUCES LESS PCP OVERALL THAN THE GFS. PREFER A BLEND OF THE TWO FOR NOW. .LONG TERM (WED-SAT)...RIDGE ALOFT BUILDS IN BEHIND DEPARTING SHORTWAVE WITH DEEP LAYER RIDGING THROUGH THE PERIOD. ESSENTIALLY A DRY FORECAST WITH NEAR NORMAL TEMPS. && .MARINE...SMALL CRAFT EXERCISE CAUTION. COLD FRONT AND POSSIBLE SQUALL LINE APPROACHES LATE SUNDAY/EARLY MONDAY THEN CLEARING MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 82 60 74 / 40 60 70 30 SSI 68 82 64 71 / 50 50 70 60 JAX 68 84 65 76 / 40 50 70 70 SGJ 70 85 66 74 / 40 50 70 70 GNV 68 85 65 78 / 40 50 70 70 OCF 68 86 66 78 / 40 50 60 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/ACS
Hazardous weather outlook, May 1, 12:00 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT MAY 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- NOON EDT SAT MAY 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...NUMEROUS THUNDERSTORMS THROUGH THIS EVENING... THERE IS A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES THIS AFTERNOON. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND EVENING WITH THE MOST CONCENTRATION OF STORMS EAST OF THE U.S. HIGHWAY 301 CORRIDOR BY THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS TO 40 MPH...AND HEAVY RAINFALL CAUSING PONDING OF WATER ALONG ROADWAYS AND IN LOW-LYING AREAS. PERSONS ENGAGING IN OUTDOOR ACTIVITIES SHOULD KEEP A WATCHFUL EYE TO THE SKY AND BE PREPARED TO HEAD INDOORS TO A PLACE OF SAFETY WHEN THUNDERSTORMS BECOME IMMINENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER SUNDAY AFTERNOON THROUGH MONDAY AS A COLD FRONT SLOWLY MOVES ACROSS THE REGION. THE MAIN WEATHER CONCERN WILL BE FOR THE POSSIBILITY OF STRONG AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, May 1, 3:51 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EDT SAT MAY 1 2004 FLZ025-012030- DUVAL FL- 351 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 6 MILES SOUTHEAST OF JACKSONVILLE HEIGHTS EXTENDING EASTWARD INTO DOWNTOWN JACKSONVILLE. THIS CLUSTER IS MOVING NORTHEAST AROUND 20 MPH AND WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE...NORMANDY...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. ENYEDI
Special weather statement, May 1, 3:51 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EDT SAT MAY 1 2004 FLZ025-012030- DUVAL FL- 351 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 6 MILES WEST OF JACKSONVILLE HEIGHTS EXTENDING EASTWARD INTO DOWNTOWN JACKSONVILLE. THIS CLUSTER IS MOVING NORTHEAST AROUND 20 MPH AND WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE...NORMANDY...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. ENYEDI
Special weather statement, May 1, 4:12 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EDT SAT MAY 1 2004 FLZ040-012100- MARION FL- 412 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES SOUTHWEST OF SANTOS...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SILVER SPRINGS SHORES...SANTOS...LAKE WEIR AND BELLEVIEW THROUGH 500 PM EDT. AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES NORTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK...LOWELL AND FLEMINGTON THROUGH 500 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:23 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 52 min |
| May 1, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 42 min |
| May 1, 5:39 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 36 min |
| May 1, 5:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| May 1, 6:11 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 64 min |
| May 1, 6:41 PM EDT | Special Marine Warning | JAX | 94 min | |
| May 1, 7:23 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.